Uniform Probability Distribution Over All Density Matrices

Quantum Studies: Mathematics and Foundations (2022)
  Copy   BIBTEX


Let ℋ be a finite-dimensional complex Hilbert space and D the set of density matrices on ℋ, i.e., the positive operators with trace 1. Our goal in this note is to identify a probability measure u on D that can be regarded as the uniform distribution over D. We propose a measure on D, argue that it can be so regarded, discuss its properties, and compute the joint distribution of the eigenvalues of a random density matrix distributed according to this measure.



    Upload a copy of this work     Papers currently archived: 91,271

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

Doubly stochastic matrices in quantum mechanics.James D. Louck - 1997 - Foundations of Physics 27 (8):1085-1104.
Quantum mechanics without probability amplitudes.William K. Wootters - 1986 - Foundations of Physics 16 (4):391-405.
On a certain method of producing logical matrices.Zdzislaw Dywan - 1985 - Bulletin of the Section of Logic 14 (1):2-5.


Added to PP

32 (#479,295)

6 months
6 (#470,955)

Historical graph of downloads
How can I increase my downloads?

Author's Profile

Eddy Keming Chen
University of California, San Diego